Targeted Therapy

+ -Text Size

TOPICS

When to call your doctor

When you are getting cancer treatment, you are likely more in tune with your body than you ever have been in your life. You notice every physical change and imbalance. Do not take any physical symptoms you have lightly.

Some side effects are fleeting and minor, but others may signal serious problems. You should not be the judge. Call your doctor or nurse about any changes you notice. Let them decide if anything needs to be done.

Be sure to tell your doctor right away if you have any of these symptoms during cancer treatment:

  • A fever of 100.5°F or greater (taken by mouth)
  • Bleeding or unexplained bruising
  • A rash or allergic reaction, such as swelling of the mouth or throat, sudden severe itching, trouble breathing or swallowing
  • Intense chills
  • Pain or soreness at the chemo injection site or catheter site
  • Unusual or new kind of pain, including intense headaches
  • Shortness of breath or trouble breathing
  • Diarrhea that lasts 2-3 days
  • Vomiting that lasts more than a day or two
  • Bloody stool or blood in your urine
  • Any new or unusual problem that you’re concerned about

If you’re having trouble breathing or swallowing, showing signs of stroke or heart attack, or feeling very dizzy or faint, call 911 for emergency help.


Last Medical Review: 07/12/2013
Last Revised: 07/12/2013